MAUDE Adverse Event Report: DAVOL INC., SUB. C.R. BARD, INC. -1213643 MESH - DART; SURGICAL MESH

DAVOL INC., SUB. C.R. BARD, INC. -1213643 MESH - DART; SURGICAL MESH
Catalog Number 0112740
Medical Device Problem Code Patient-Device Incompatibility (2682)
Health Effect - Clinical Code Hernia (2240)
Date of Event 11/11/2014
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Root cause is inconclusive; no conclusion can be made as to the extent to which the implant may have caused or contributed to the patient's postoperative course.Note, the manufacturing date (15-jun-2011) is considered to be a best estimate.This emdr represents the bard mesh - dart (device 2).An additional supplemental emdr and emdr were submitted to represent the bard flat mesh (device 1 and 2).Note: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
 
Event or Problem Description
Per information provided: (b)(6) 2011- patient was diagnosed with right inguinal hernia, thereby underwent open repair with implant of bard flat mesh (device 1).Per op notes, ¿a large direct hernia was identified in the right inguinal region.A bard flat mesh (device 1) was placed on the posterior wall of inguinal canal and sutured¿.(b)(6) 2012- patient was diagnosed with recurrent right inguinal hernia, thereby underwent open repair with implant of bard flat mesh (device 2).Per op notes, ¿the old scar was dissected.Bard flat mesh (device 1) was found retracted towards the inguinal ligament which was then tacked and sutured.An indirect hernia was identified; a bard flat mesh (device 2) was placed and sutured¿.(b)(6)2013- patient was diagnosed with recurrent direct right inguinal hernia, thereby underwent open repair with implant of dart mesh (device 3).Per op notes, ¿a large, scarred hernia sac was identified inferior to the cord and was dissected.A dart mesh (device 3) was placed on the floor of the inguinal canal and sutured¿.(b)(6) 2014- patient was diagnosed with bilateral inguinal hernias, right recurrent, left direct, thereby underwent laproscopic repair with implant of 3dmax meshes (device 4 and 5).Per op notes, ¿a large direct hernia in the left inguinal region was identified and dissected.A right direct hernia was also identified and dissected.The dart mesh (device 3) was excised and there was no indirect hernia.3dmax meshes (device 4 and 5) was placed on left and right inguinal hernia defects respectively and was sutured¿.

Brand Name
MESH - DART
Common Device Name
SURGICAL MESH
Manufacturer (Section D)
DAVOL INC., SUB. C.R. BARD, INC. -1213643
100 crossings blvd.
warwick RI 02886
Manufacturer (Section G)
BARD SHANNON LIMITED -3005636544
san geronimo industrial park
lot #1, road #3, km 79.7
humacao PR 00791
Manufacturer Contact
andrew topoulos
100 crossings blvd.
warwick, RI 02886
8005566756
MDR Report Key23788185
Report Number1213643-2025-01195
Device Sequence Number21450203
Product Code FTL
UDI-Device Identifier00801741016585
UDI-Public(01)00801741016585(17)160628(10)HUVF0101
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K922916
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2013
Device Explanted Year2014
Reporter Type Manufacturer
Report Source Other,Consumer
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 12/10/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date06/28/2016
Device Catalogue Number0112740
Device Lot NumberHUVF0101
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/20/2025
Initial Report FDA Received Date12/12/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured06/15/2011
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Disability; Required Intervention;
Patient Age41 YR
Patient SexMale